Alert archive / Florida / Gale Warnings in 2020
Gale Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 4, 2020, 4:35 AM EST. It took effect at Jan 4, 2020, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 4:35 AM EST (09:35 UTC)
- In effect from
- Jan 4, 2020, 7:00 PM EST
- Expired
- Jan 5, 2020, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
366 WHUS72 KMLB 040935 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 435 AM EST Sat Jan 4 2020 AMZ570-572-575-051500- /O.CON.KMLB.SC.Y.0001.000000T0000Z-200105T0000Z/ /O.UPG.KMLB.GL.A.0001.200105T0000Z-200105T1200Z/ /O.NEW.KMLB.GL.W.0001.200105T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 435 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt. Seas up to 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 10 AM Sunday. For the Small Craft Advisory, until 7 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-051500- /O.EXT.KMLB.GL.A.0001.200105T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 435 AM EST Sat Jan 4 2020 ...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with occasional gusts to gale force and seas building to around 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From this evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, and/or secure the vessel for possible gale conditions. && $$
5 follow-up statements
214 WHUS72 KMLB 041423 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 923 AM EST Sat Jan 4 2020 AMZ570-572-575-050000- /O.CON.KMLB.SC.Y.0001.000000T0000Z-200105T0000Z/ /O.CON.KMLB.GL.W.0001.200105T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 923 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt. Seas up to 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 10 AM Sunday. For the Small Craft Advisory, until 7 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-050000- /O.EXA.KMLB.SC.Y.0001.000000T0000Z-200105T0000Z/ /O.CON.KMLB.GL.A.0001.200105T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 923 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SUNDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with occasional gusts to gale force and seas building to around 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From this evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, and/or secure the vessel for possible gale conditions. && $$
432 WHUS72 KMLB 042103 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 403 PM EST Sat Jan 4 2020 AMZ550-552-555-051500- /O.CON.KMLB.SC.Y.0001.000000T0000Z-200105T0000Z/ /O.UPG.KMLB.GL.A.0001.200105T0000Z-200105T1500Z/ /O.EXA.KMLB.GL.W.0001.200105T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 403 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with occasional gusts to gale force and seas building to around 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Gale Warning, until 10 AM EST Sunday. For the Small Craft Advisory, until 7 PM EST this evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ570-572-575-051500- /O.CON.KMLB.SC.Y.0001.000000T0000Z-200105T0000Z/ /O.CON.KMLB.GL.W.0001.200105T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 403 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt. Seas up to 8 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 10 AM Sunday. For the Small Craft Advisory, until 7 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
653 WHUS72 KMLB 050050 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 750 PM EST Sat Jan 4 2020 AMZ550-052000- /O.CON.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.NEW.KMLB.SC.Y.0002.200105T1500Z-200105T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 750 PM EST Sat Jan 4 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 3 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...For the Gale Warning, until 10 AM EST Sunday. For the Small Craft Advisory, from 10 AM to 3 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ552-555-570-572-575-060300- /O.CON.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.NEW.KMLB.SC.Y.0002.200105T1500Z-200106T0300Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 750 PM EST Sat Jan 4 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet nearshore, and up to 12 feet in the Gulf Stream. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Jupiter Inlet out to 60 nm. * WHEN...For the Gale Warning, until 10 AM EST Sunday. For the Small Craft Advisory, from 10 AM to 10 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ Rodriguez
098 WHUS72 KMLB 050904 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 404 AM EST Sun Jan 5 2020 AMZ550-051500- /O.CON.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.CAN.KMLB.SC.Y.0002.200105T1500Z-200105T2000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 404 AM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ552-570-051500- /O.CON.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.EXT.KMLB.SC.Y.0002.200105T1500Z-200105T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 404 AM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Northwest to north winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet near shore, and up to 12 feet in the Gulf Stream. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet out to 20 nm. * WHEN...For the Gale Warning, until 10 AM EST this morning. For the Small Craft Advisory, from 10 AM this morning to 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ555-572-575-051500- /O.CON.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.CON.KMLB.SC.Y.0002.200105T1500Z-200106T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 404 AM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet near shore, and up to 12 feet in the Gulf Stream. * WHERE...Sebastian Inlet to Jupiter Inlet out to 20 nm, Volusia- Brevard County Line to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 10 AM EST Sunday. For the Small Craft Advisory, from 10 AM to 10 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
748 WHUS72 KMLB 051517 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1017 AM EST Sun Jan 5 2020 AMZ552-570-052100- /O.EXP.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.CON.KMLB.SC.Y.0002.000000T0000Z-200105T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm- 1017 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WHAT...Seas 4 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet out to 20 nm. * WHEN...For the Small Craft Advisory, through 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North to northwest winds around 15 knots will generate short period chop that will result in rough boating conditions over the open Atlantic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-572-575-052330- /O.EXP.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ /O.CON.KMLB.SC.Y.0002.000000T0000Z-200106T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1017 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 11 feet. * WHERE...Sebastian Inlet to Jupiter Inlet out to 20 nm, Volusia- Brevard County Line to Jupiter Inlet 20-60 nm. * WHEN...For the Small Craft Advisory, through 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...North to northwest winds will generate short period chop that will result in rough boating conditions over the open Atlantic. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-051630- /O.EXP.KMLB.GL.W.0001.000000T0000Z-200105T1500Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 1017 AM EST Sun Jan 5 2020 ...GALE WARNING HAS EXPIRED... Winds have peaked and are beginning to slowly diminish. Gale or near gale criteria are no longer met, and the Gale Warning has expired. Small craft should continue exercise caution on the open Atlantic, however, as north to northwest winds between 10 and 15 knots will generate short period chop that will result in rough boating conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 4, 3:30 AM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 4, 3:30 AM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
330 AM EST Sat Jan 4 2020
.DISCUSSION...
...Strong Cold Front To Sweep Across Central Florida Today...
...Increasing Winds and Building Seas Will Produce Very Dangerous
Conditions Over the Local Atlantic Through Sunday Morning...
Current...Stout SSW flow continues ahead of an approaching cold
front. Low clouds have developed over the SW-W peninsula starting a
little after 2 AM, but nil visibility reductions showing up in the
METARs there. A developing prefrontal convective band is showing up
on the state radar mosaic, but there isn't a while low of lightning
or very high DBZ echoes accompanying it thus far.
Today-tonight...SW flow will become breezy quickly after sunrise
with anticipated low cloud deck lifting/breaking up. Model guidance
indicates pre-frontal showers (with a very small chance for storms)
wont reach the NW CWA until about 10AM, and then quickly sweep SE
across the area during the day. Few lingering early evening showers
possible for an hour or two over the Lake O/Treasure Coast regions,
followed by wind shift to NW, and much cooler air overspreading the
area overnight. Max temps will reach the U70s this morning from I-4
NW before falling back through the 60s behind the FROPA. Areas to
the south will reach 80-85F before temps fall back through the 70s
in the afternoon.
Strong CAA will produce a steady temperature drop all night as mins
reach the L-M40s across all but the immediate Space/Treasure Coasts
(U40s-50F) by sunrise Sunday. Lowest WCIs in the U30s are expected
to be confined to areas NW of I-4.
Sunday-Monday...Thin, east-west oriented, band of vorticity across
the central FL peninsula early in the period will slide into the
southern peninsula by the end of the day. Flat ridging in the mid-
levels will slide across the GoM behind this feature and across the
southern peninsula during the day on Mon. At the surface, post-
frontal conditions with high pressure over the western GoM expanding
eastward across central FL through early next week. Northerly winds
Sun will weaken during the day and become light on Mon as the pgrad
relaxes. Conditions will remain dry.
A cool start to Sun with wind chill values in the U30s north of I-4
and L-M 40s south right around sunrise. Temperatures initially in
the 40s most everywhere except some L50s along the immediate
Treasure Coast and adjacent barrier islands. Max values will slowly
recover into the L-M60s areawide, except coastal Volusia struggling
to reach 60F. A cooler night in store Sun night with U30s to L40s
forecast. Normally cooler locations may realize M30s while closer
along the immediate St. Lucie/Martin coasts may realize M-U 40s.
Winds will be light so wind chills will not be an issue. Some light,
patchy frost may be possible across cooler rural locations, but
overall moisture is fair at best. Will not initiate wording for this
in the zones, but something to potentially come back to for later
shifts.
Tuesday-Friday...A weakening upper trough remains poised to push
through a surface front across ECFL Tue night into early Wed
morning, but moisture remains scant. There should generally be a
20pct chance or less for light showers anywhere on Tue-Tue night.
Mostly dry for Wed-Thu, but models begin to bring deeper moisture
back into the region on Fri as winds veer SERLY. Again, a 20pct
chance or less for any light precip on Fri.
Temps near climo on Tue for highs in the L70s most areas, and then
cooler again for Wed (post-frontal) in the M-U 60s, though perhaps
only L60s north of I-4. Thu highs rebound again into the L-M70s with
deeper onshore flow returning. Fri will be warmer yet in the U70s,
but perhaps just M70s along the immediate Volusia/N. Brevard coasts.
Lows generally 40s Tue overnight and a bit milder each night Wed/Thu
overnight. Fri overnight into Sat morning will be in the 60s
areawide with some L70s possible near the south Brevard/Treasure
coasts.
&&
.AVIATION...
IFR stratus has started forming over the western peninsula a little
earlier than it did last night, but won't be as quick to impact the
NW aerodromes as shown in the TAFs issued since 12Z Fri morning.
Still, while onset will be delayed about 60-90 minutes, we should
see IFR OVC005-008 with embedded areas MVFR mist/BR begin to affect
LEE-ISM-MCO-SFB-DAB between 09Z-10Z and continue then lift and break
up around 14Z.
Mesomodel guidance does not look terribly impressive with convection
ahead of the front today, showing a pronounced weakening trend as it
moves into the CWA after 12Z. Will show some 3hr TEMPO groups for
the upcoming package starting at around 15Z or so at LEE, spreading
SE through the remainder of the CWA. However, confidence in neither
TS nor wind gusts is high enough to include in these groups.
&&
.MARINE...
Today-tonight...Increasing winds/seas still on track, and there was
virtually no change to the forecast other than to nudge peak seas
for this event up by a foot toward the end (13ft). After coord with
the adjacent WFOs, the nearshore SCEC/offshore SCA continues today,
while a Gale Watch remains in effect for the 0-20nm legs starting
tonight at 00Z through 15Z Sun morning. The Gale Watch for the 20-
60nm legs has been upgraded to a Warning for that same time period.
Sun-Sun Night...Post-frontal conditions as high pressure builds in
from the west. The Gale Force warning continues until 15Z/10AM with
Small Craft Advisories (SCA) taking over afterward. The pressure
gradient relaxes through the day with NW/N winds diminishing into
the afternoon and further at night. Seas will be slower to respond
but do foresee a gradual cutting back (north to south) of the SCA
from afternoon-evening.
Mon-Wed...Generally favorable boating conditions thru the day Tue as
high pressure remains in control, but is abruptly shifted eastward
with the approach of another front Tue overnight. Cautionary
Statements for winds may be necessary Tue night offshore north of
Sebastian Inlet as NW/N winds increase to 15-20 kts and further
southward across the Gulf Stream during the day Wed with veering
toward the NNE/NE, then ERLY Wed night as speeds remain elevated.
Seas will remain favorable and approachable thru Tue evening, then
will build 3-5 ft near shore and 5-6 ft Gulf Stream thru the day
Wed, perhaps up to 7 ft over the Gulf Stream Wed overnight from
Sebastian Inlet southward.
&&
.FIRE WEATHER...
Sunday-Monday...Latest model guidance coming in drier for these two
days behind the most recent (strong) front from Sat. Expect min RH's
in the 30s across the interior both afternoons. We should see cool
wind chills early Sun morning, then perhaps some light, patchy frost
late Sun night into early Mon morning. Initial winds Sun morning may
approach 10-15 mph, but decrease thru the afternoon as the pressure
gradient relaxes. ERC values remain fairly low for this time of
year. Watch/Warning headlines not anticipated.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 42 61 37 / 80 10 0 0
MCO 79 45 65 41 / 70 10 0 0
MLB 82 48 65 39 / 70 10 0 0
VRB 83 48 65 42 / 60 20 0 0
LEE 77 43 64 41 / 80 10 0 0
SFB 79 43 63 40 / 80 10 0 0
ORL 79 44 64 45 / 80 10 0 0
FPR 84 49 66 44 / 60 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from this evening through Sunday morning for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 7 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning from 7 PM this evening to 10 AM EST Sunday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Cristaldi
LONG TERM....SedlockHazardous weather outlook, Jan 3, 7:45 PM EST, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 745 PM EST Fri Jan 3 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 745 PM EST Fri Jan 3 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Southerly winds of 15 to 20 knots over the local Atlantic will increase to 20 to 25 knots well offshore tonight, becoming southwesterly. This will produce increasingly choppy seas, which will build as high as 5 feet away from the coast. Operators of small craft should exercise caution in the nearshore Atlantic waters tonight, with a Small Craft Advisory in effect beyond 20 nautical miles offshore. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A strong cold front will push rapidly through the area tomorrow. Boating conditions will become quite hazardous beginning later tonight through Sunday as winds and seas continue to build. A period of near gale conditions is forecast Saturday night into early Sunday morning. The front will be preceded by a fast moving band of showers, and possibly a few lightning strikes Saturday morning through the afternoon. Behind the front, much colder air will push into east central Florida, especially Saturday and Sunday nights. Wind chills are expected to reach the upper 30s over a large part of east central Florida by sunrise Sunday, as temperatures reach the lower 40s. Lows may be even a few degrees colder by sunrise Monday with areas northwest of Interstate 4 expected to dip down into the upper 30s. The cold air combined with light winds could lead to patchy frost development Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Smith/Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:58 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 10 hr |
| Jan 4, 10:15 AM EST | Special Weather Statement | MLB | Lake | 45 min |
| Jan 4, 10:59 AM EST | Tornado Warning | MLB | Lake | 16 min |
| Jan 4, 11:01 AM EST | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 89 min |
| Jan 4, 11:16 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 27 min |
| Jan 4, 11:43 AM EST | Special Marine Warning | MLB | 92 min | |
| Jan 4, 12:14 PM EST | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 46 min |
| Jan 4, 12:16 PM EST | Special Marine Warning | MLB | 119 min | |
| Jan 4, 1:00 PM EST | Special Weather Statement | MLB | Brevard, Osceola | 45 min |
| Jan 4, 1:47 PM EST | Special Weather Statement | MLB | Brevard, Indian River | 43 min |
| Jan 4, 2:10 PM EST | Special Marine Warning | MLB | 2 hr | |
| Jan 4, 3:01 PM EST | Special Weather Statement | MLB | Okeechobee | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.